Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 182, NWS Omaha, NE

June 12, 2022Gage County, Jefferson County, Saline County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 12, 2022, 7:10 AM CDT for Gage County, Jefferson County, Saline County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2022, 7:10 AM CDT (12:10 UTC)
Expired
Jun 12, 2022, 8:00 AM CDT
In force
50 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gage County, NE, Jefferson County, NE, Saline County, NE

The radar

The Omaha radar (KOAX), 123 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:23 PM CDT, 12 hours 47 minutes earlier.

Area forecast discussion, Jun 11, 6:23 PM CDT, 12 hours 47 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
623 PM CDT Sat Jun 11 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 255 PM CDT Sat Jun 11 2022

Low amplitude ridge building into the area today is bringing some
of the warmest temperatures of the season so far to eastern
Nebraska and western Iowa. June has been unremarkable for temps
so far. You'd have to go back 30 days to find the warmest day of
the season so far when most locations managed mid-90s on May 12th.
Sticky dewpoints are in the upper 60s and low 70s.

The short-term focus is on severe weather potential later this
afternoon and evening on the periphery of the upper ridge. With
this moist airmass warming quickly, we've got MLCAPE pushing 4000
J/kg across the heart of the area. Low level lapse rates will
push over 8C/km. Lowest 2000 feet of hodographs are eye-catching.
A weak boundary is sagging out of South Dakota and may serve as
the focus for initiation. Surface based discrete supercells are
expected to develop quickly after 21Z. Cells are expected to
produce a large hail threat with 2"+ hail a reasonable expectation
for the worst of them. A tornado or two seems quite possible.
Storms will be isolated and move south quickly. The threat may be
over for the Omaha metro by 6pm and out of the CWA by around 9pm.
They'll have a tendency to grow upscale and produce damaging wind
gusts as they push into Missouri.

Storms will also be producing heavy rain with PWAT values over
2", but with their quick progression and isolated nature, flooding
isn't expected.

Moist easterly flow and a shortwave riding across southern SoDak may
help develop low cigs early on Sunday morning, though they
shouldn't last long after sunrise. Isolated PoPs seem warranted in
northern zones.

Only a few high clouds will remain through the remainder of the
day and the powerful mid- June sun will drive temps to numbers at
or just above those noted this afternoon. Heat advisories have
been issued for areas on the other side of the Kansas state line.
Will hold off as this forecast doesn't quite push apparent
temperatures to 105 for most, though it'll be close in our
southern tier of counties. Night shift will have to consider
issuing for a couple of southern counties at least.

Convection should be limited through the afternoon and evening
with the cap in place, but isolated storms in western Nebraska in
the evening may coalesce into a line and produce a threat of
damaging wind gusts after midnight in northeast Nebraska. Plenty
of moving parts in that scenario, but most guidance basically
agrees.

Monday will be dry and hot. NAEFS ensembles show all 52 members
have low levels warmer than all values in the 1979-2009
climatology for mid-June... 00z and 12z both. It's an extreme
forecast for the time of year.

* Omaha's record of 101 is currently forecast to fall.
* Lincoln's record of 102 is, too.
* Norfolk may fall a degree shy.

This will be the warmest day of the season so far. It may be the
warmest day of the year. In the past 9 years, only once has Omaha
managed triple digits two or more times. (There were 11 instances
in 2012 when the drought monitor looked a lot like it currently
does.)

A cold front on Tuesday spoils the fun. Triple digits are possible
near Missouri with temps 10-15 degrees cooler in the northern
reaches of the CWA as the "cooler" air works in. A shortwave may
interact with the front and produce some rain and thunder Tuesday
night.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 620 PM CDT Sat Jun 11 2022

Scattered showers and thunderstorms continue to move out of the
TAF sites within these first couple hours of the TAF period.
Otherwise, VFR conditions are expected behind the showers with
another small chance at some overnight showers and thunderstorms
primarily at KOFK and KOMA between 08z and 12z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Nicolaisen
AVIATION...Kern
Hazardous weather outlook, Jun 11, 3:32 PM CDT, 15 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
332 PM CDT Sat Jun 11 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-121045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
332 PM CDT Sat Jun 11 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Sunday

Thunderstorms are possible late this afternoon and evening with
severe storms possible mainly south of the I-80 corridor. Large
hail will be the primary threat. A few storms will also be capable
of producing tornadoes and damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday night through Saturday

There is a chance for thunderstorms Sunday night and again Tuesday
night and Wednesday.

Sultry conditions are expected Sunday through Tuesday. It appears
Monday will be the hottest day with highs anywhere from 96 to 102
degrees and heat indicies approaching 109 degrees in some
locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening
over southeast Nebraska and southwest Iowa.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:55 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson, Pawnee50 min
Jun 12, 2:46 PM CDTHeat AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more52 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.